I started my syphilis treatment wednesday. Thursday morning I wole with chills, aches and joint pain. Do some people react with the above symptoms? Late in 2008 I had similar reaction for the same syphilis treatment. Am I allergic to it? Thank you for your help
I do not know if you are allergic to it, only a Dr can make that determination. If you have has syphilis 2x's I highly suggest that you be more careful with who you are having sexual encounter with and use condoms.
People can react to medications in many different ways, so it does sound like it is a side effect for you.
It appears that syphilis treatment is followed by what is called Herxheimer reaction (chills, joint pain, body ache, fever, headache, myalgia (muscle pain), and exacerbation of skin lesions). [source Wiki) My Doc. did not warm me about the reaction when I asked about side effects. After experiencing those reaction, I called the hospital and the Doc I talked said this is a common reaction to syphilis treatment. I thought I share with others in this forum who may have the same reaction to syphilis treatmet.
About acquiring syphilis for the second time: the State health worker does not think I should be treated for the second time since the titers are low. The specialist also suggested that syphilis may remain at low titer despite treatment. I always use condoms for intercourse. During my last encouter I used protection for intercourse but had unprotected oral.
Condoms are not 100% protection again syphilis because the sore can be anywhere and it is a skin to skin contact transmission.
Syphilis tests will remain positive a while after treatment but over time the number starts to fall lower and lower.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.